Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



A non-residually solvable hyperlinear one-relator group

Author: Jon P. Bannon
Journal: Proc. Amer. Math. Soc. 139 (2011), 1409-1410
MSC (2010): Primary 46L10; Secondary 20F65
Published electronically: August 30, 2010
MathSciNet review: 2748433
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: In this short paper, we prove that the group $ \langle a,b\vert a=[a,a^{b}]\rangle$ is hyperlinear. Unlike the nonresidually finite Baumslag-Solitar groups, this group is not residually solvable.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 46L10, 20F65

Retrieve articles in all journals with MSC (2010): 46L10, 20F65

Additional Information

Jon P. Bannon
Affiliation: Department of Mathematics, Siena College, Loudonville, New York 12211

Keywords: Sofic group, hyperlinear group, one-relator group
Received by editor(s): February 17, 2010
Received by editor(s) in revised form: April 26, 2010
Published electronically: August 30, 2010
Communicated by: Marius Junge
Article copyright: © Copyright 2010 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.